Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 6, NWS Bismarck, ND

April 17, 200613 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 17, 2006, 2:27 PM MDT for 13 counties in North Dakota. It took effect at Apr 18, 2006, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 2:27 PM MDT (20:27 UTC)
In effect from
Apr 18, 2006, 6:00 AM MDT
Expired
Apr 18, 2006, 3:42 AM MDT
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 172027
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT MON APR 17 2006

...WINDY WEATHER FOR WESTERN NORTH DAKOTA ON TUESDAY...

.A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL
NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG
PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN
NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 30 TO 35 MPH WITH GUSTS
TO NEAR 40 MPH ARE EXPECTED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-180430-
/O.NEW.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
327 PM CDT MON APR 17 2006 /227 PM MDT MON APR 17 2006/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ TUESDAY. 

A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL
NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG
PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN
NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 30 TO 35 MPH WITH GUSTS
TO NEAR 40 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
1 follow-up statement
000 
WWUS73 KBIS 180942
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT TUE APR 18 2006

...WINDY WEATHER FOR WESTERN NORTH DAKOTA TODAY AND TONIGHT...

.A POWERFUL SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO
CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. THE ASSOCIATED
COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH
WINDS TO FAR WESTERN NORTH DAKOTA TODAY. NORTH WINDS OF 35 TO 45
MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. WINDS ARE EXPECTED TO
DIMINISH BY THIS EVENING...BUT WILL REMAIN BREEZY OVER THE NEXT
48 HOURS.

WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION OR DELAY TRAVEL.

NDZ001-009-017-031-032-040-043-181745-
/O.UPG.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/
/O.NEW.KBIS.HW.W.0001.060418T1200Z-060418T1800Z/
DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
BEACH...MEDORA...MARMARTH...BOWMAN
442 AM CDT TUE APR 18 2006 /342 AM MDT TUE APR 18 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH
DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE
GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA
ON TUESDAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH
ARE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ002-010-018-033-041-044-181745-
/O.UPG.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/
/O.NEW.KBIS.HW.W.0001.060418T1200Z-060419T0300Z/
BURKE-MOUNTRAIL-DUNN-STARK-HETTINGER-ADAMS-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...KILLDEER...
DICKINSON...MOTT...HETTINGER
442 AM CDT TUE APR 18 2006 /342 AM MDT TUE APR 18 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH
DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE
GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA
ON TUESDAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH
ARE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:20 AM MDT, 12 hours 7 minutes earlier.

Area forecast discussion, Apr 17, 2:20 AM MDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 AM CDT MON APR 17 2006

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
EARLY CONCERNS WILL BE THUNDERSTORM ACTIVITY OVER NORTHEAST MONTANA.
THE STORMS ARE MOVING NORTH...NORTHEASTWARD AND MAY CLIP THE FAR
NORTHWEST CORNER OF ND. OTHER CONCERNS WILL BE TIMING OF PRECIP
EVENTS THROUGH THE SHORT TERM AND THE RETURN TO COLDER WEATHER.
MODELS BRINGS SURFACE COLD FRONT OVER FAR WESTERN ND THIS MORNING
BUT MOST ENERGY IS FOCUS NORTH AND WEST AND THE SYSTEM THUS DELAYING
THE ONSET OF PRECIP UNTIL THIS AFTERNOON. MAIN SHORTWAVE TROUGH
REACHES THE NORTHERN PLAINS LATE TODAY AND OVERNIGHT WHICH WILL BE
THE BEGINNING OF THE HEAVIER RAINFALL EXPECTED. LATE THIS AFTERNOON
AND EARLY EVENING A FEW STORMS MAY REACH SEVERE IN THE FAR SOUTHWEST
WHERE BEST INSTABILITY LIES. STRONG MID LEVEL LIFT ON BACK SIDE OF
COLD FRONT WILL BRING SIGNIFICANT PRECIP TO THE REGION OVERNIGHT
THROUGH TUESDAY NIGHT. SURFACE COLD FRONT MOVES SLIGHTLY EAST OF THE
FORECAST AREA BY WEDNESDAY MORNING BUT UPPER LOW REMAINS ANCHORED
OVER NORTHCENTRAL SD AND FAR SOUTHCENTRAL ND WITH ENERGY ROTATING
AROUND THIS LOW. THIS WILL KEEP A CHANCE OF WRAP-AROUND PRECIP GOING
THROUGH WEDNESDAY...ALSO COLDER AIR SPILLING ON BACK SIDE OF COLD
FRONT WILL BRING THE CHANCE OF A MIX BAG OF RAIN AND SNOW OVER THE
WEST AND CENTRAL. THE SOUTHWEST MAY SEE A MORE SNOW THAN RAIN LATE
TUESDAY NIGHT/EARLY WEDNESDAY WITH SOME MINOR ACCUMULATIONS IS
POSSIBLE.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...
MADE ONLY MINOR CHANGES IN EXTENDED. STRONG UPPER LOW WILL BE
EXITIING THE REGION AND H5 HEIGHTS WILL SLOWLY RECOVER. TEMPS BACK
TO NEAR AVERAGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RGT/WAA
Hazardous weather outlook, Apr 17, 2:24 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CDT MON APR 17 2006

NDZ001-002-009-010-017-018-031>033-040-041-043-044-182030-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH
NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY IS IN EFFECT TUESDAY...AND A WINTER STORM WATCH IS
IN EFFECT FOR TUESDAY NIGHT AND WEDNESDAY. RAIN WILL DEVELOP
TONIGHT...BECOME MIXED WITH SNOW TUESDAY MORNING...THEN CHANGE TO
SNOW TUESDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH TUESDAY
NIGHT AND INTO WEDNESDAY. SNOW ACCUMULATIONS COULD REACH 5 INCHES
OR MORE IN SOME AREAS. IN ADDITION TO THE SNOW...STRONG NORTH TO
NORTHWEST WINDS WILL DEVELOP ON TUESDAY AND CONTINUE THROUGH
WEDNESDAY. THE COMBINATION OF STRONG WINDS AND SNOW COULD CAUSE
HAZARDOUS CONDITIONS. TRAVELERS SHOULD BE PREPARED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-182030-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:34 PM MDTWinter Storm WatchBISAdams, Billings, Bowman, Burke, Divide, Dunn and 7 more24 hr
Apr 17, 4:27 PM MDTSevere Thunderstorm WarningBISBowman, Slope48 min
Apr 17, 5:31 PM MDTSevere Thunderstorm WarningBISBowman, Slope44 min

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.